Alert archive / Nevada / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 15, NWS Las Vegas, NV

July 25, 2005Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2005, 6:53 PM PDT for Clark County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 6:53 PM PDT (01:53 UTC)
Expired
Jul 25, 2005, 7:31 PM PDT
In force
38 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Clark County, NV

The radar

The Las Vegas radar (KESX), 109 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2818 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 260154
SVRVEF
NVC003-260245-
/O.NEW.KVEF.SV.W.0015.050726T0153Z-050726T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 PM PDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA
  THIS INCLUDES THE CITIES OF...OVERTON...MOAPA

* UNTIL 745 PM PDT

* AT 642 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF MOAPA...AND MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LOGANDALE AND OVERTON BEACH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3682 11473 3657 11477 3643 11456 3642 11433
      3682 11428

$$

RUNK
1 follow-up statement
000 
WWUS55 KVEF 260231
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
728 PM PDT MON JUL 25 2005

NVC003-260238-
/O.CAN.KVEF.SV.W.0015.000000T0000Z-050726T0245Z/
CLARK NV-
728 PM PDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY 
   IS CANCELLED...

AT 725 PM PDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR 
INDICATED THE THUNDERSTORM WEST OF LOGANDALE WAS WEAKENING. WHILE 
THERE IS NO LONGER A THREAT OF LARGE HAIL AND DAMAGING WINDS...THIS 
STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL AND NORTHWEST WIND 
GUSTS TO NEAR 40 MPH AS IT MOVES THROUGH THE OVERTON BEACH AREA AND 
VALLEY OF FIRE STATE PARK AROUND 800 PM.

REPEATING...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST CLARK 
COUNTY IS CANCELED. 

LAT...LON 3682 11473 3657 11477 3643 11456 3642 11433
      3682 11428

$$

RUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:35 PM PDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 25, 3:35 PM PDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT MON JUL 25 2005

.SYNOPSIS...DRIER AIR OVER CENTRAL NEVADA WILL SPREAD SOUTHEAST
ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THURSDAY.
ISOLATED THUNDERSTORMS WILL BE CONFINED TO SOUTHERN MOHAVE COUNTY
TUESDAY. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL WEDNESDAY
AND THURSDAY UNDER AN AREA OF HIGH PRESSURE. &&

.SHORT TERM...SHORTWAVE TROUGH SET TO PASS OVER SOUTHERN IDAHO THIS
EVENING AND WILL BE OVER SOUTHWEST WYOMING 12Z TUESDAY. ALREADY
SEEING DEWPOINTS LOWER FROM BISHOP-TONOPAH-ELY QUICKER THAN BOTH
NAM/GFS GUIDANCE. MODELS HAVE BEEN CONSISTENT WITH DRYING THE AREA
FROM THE NORTHWEST TUESDAY AND WEDNESDAY AS MID-LEVEL HIGH CENTER
OFF THE CALIFORNIA COAST SHIFTS EAST OVERHEAD ON WEDNESDAY. BEST
DEVELOPMENT SO FAR TODAY IS ALONG THE BOUNDARY DIFFERENTIATING
DRY/MOIST AIR OVER NORTHERN LINCOLN COUNTY. SHOULD SEE THIS BOUNDARY
SAG A LITTLE FURTHER SOUTH ACROSS EAST CENTRAL NEVADA/SOUTHWEST UTAH
LATE THIS AFTERNOON/EVENING. FURTHER SOUTH WHERE LOW LEVEL MOISTURE
MORE PLENTIFUL STORMS HAVING A DIFFICULT TIME GOING EXCEPT OVER THE
HIGHER TERRAIN. ON TUESDAY...COULD JUST BE ENOUGH LOW LEVEL MOISTURE
LINGERING OVER SOUTHERN MOHAVE COUNTY FOR AN ISOLATED STORM OVER THE
HUALAPAI MTNS. REMAINDER OF AREA WILL BE DRY TUESDAY AND WEDNESDAY.
AS THE HIGH CENTER SHIFTS EAST OVER NEVADA TEMPERATURES WILL WARM
2-3 DEGREES THROUGH WEDNESDAY THEN LEVEL OUT THURSDAY.
&&

.LONG TERM...UPPER LEVEL HIGH PRESSURE SHIFTS EAST THURSDAY AND
BECOMES CENTERED OVER THE FOUR CORNERS REGION BY FRIDAY AND THROUGH
THE WEEKEND ACCORDING TO THE GFS. THIS WOULD PRODUCE A MORE
FAVORABLE MOISTURE FLOW INTO THE REGION FOR THE COMING WEEKEND. THE
UKMET AND ECMWF TAKE THE HIGH CENTER FURTHER EAST OVER SOUTHERN
KANSAS/NORTHERN OKLAHOMA. THIS WOULD BE LESS FAVORABLE FOR MOISTURE
IMPORT. PLENTY OF MOISTURE TO TAP FROM FRIDAY ON AS REMNANT MOISTURE
FROM TROPICAL DEPRESSION GERT LINGERS OVER CENTRAL/NORTHERN MEXICO
AND BAJA. THURSDAY EXPECTED TO BE A DOWN DAY THUNDERSTORM WISE AND
POSSIBLY THE WARMEST DAY OF THE WEEK. THE AREA WILL BEGIN TO MOISTEN
FRIDAY AS A SOUTHEAST FLOW BECOMES DOMINANT. THIS WEEKEND COULD GET
INTERESTING WITH THE POTENTIAL FOR ANOTHER MOISTURE SURGE. THIS
WOULD ALSO BACK THE TEMPERATURES OFF WITH THE INCREASED CLOUD COVER
AND MOISTURE.
&&

.AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS
THROUGH THE PERIOD. THUNDERSTORM ACTIVITY HAS BEEN EXTREMELY
ISOLATED TO THIS POINT HOWEVER ACTIVITY IS PICKING UP IN THE MORMAN
MESA CORRIDOR. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE
NEXT SEVERAL HOURS IN THE PEACH SPRINGS AND MORMAN MESA CORRIDORS
WITH ONLY ISOLATED STORMS EXPECTED ALONG THE BEATTY AND DAGGETT
CORRIDORS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

PIERCE/SALMEN
Hazardous weather outlook, Jul 25, 6:58 AM PDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
658 AM PDT MON JUL 25 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-261400-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
658 AM PDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.TODAY...MONDAY.

A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE OVER THE EASTERN
PORTION OF THE AREA AND COMBINE WITH DAY TIME HEATING WILL ALLOW FOR
SCATTERED...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
LOCALLY HEAVY BUT BRIEF SHOWERS MAY OCCUR WHICH MAY PRODUCE RUNNING
WATER IN NORMALLY DRY WASHES AND ARROYOS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

DRIER AIR WILL MOVE OVER THE AREA TUESDAY THROUGH WEDNESDAY BEFORE
INCREASING MOISTURE IS SEEN DURING THE LATER PART OF THE WEEK AND
INTO THE WEEKEND. THIS WILL ALLOW FOR A DECREASE IN THUNDERSTORM
ACTIVITY MID WEEK...BUT AN INCREASING CHANCE FOR AFTERNOON AND
EVENING THUNDERSTORMS FRIDAY AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:28 PM PDTSevere Thunderstorm WarningVEFLincoln49 min
Jul 26, 11:39 AM PDTSevere Thunderstorm WarningVEFClark46 min
Jul 26, 2:03 PM PDTSevere Thunderstorm WarningVEFClark42 min
Jul 26, 4:14 PM PDTSevere Thunderstorm WarningVEFClark49 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.